Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 16, NWS Midland/Odessa, TX

March 6, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 6, 2009, 1:47 PM MST for Eddy County, New Mexico. It took effect at Mar 6, 2009, 11:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 1:47 PM MST (20:47 UTC)
In effect from
Mar 6, 2009, 11:00 PM MST
Expired
Mar 7, 2009, 8:00 PM MST
In force
21 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 062047
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CST FRI MAR 6 2009

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS SATURDAY...

.GUSTY WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SATURDAY
AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE REGION FROM THE
NORTHWEST. THE WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL
INCREASE FROM THE WEST AND SOUTHWEST...WHICH WILL RESULT IN WIND
SPEEDS IN THE HIGHER TERRAIN EXCEEDING HIGH WIND CRITERIA. THE
WINDS WILL BEGIN TO DECREASE EARLY TOMORROW EVENING.

NMZ027-TXZ258-070500-
/O.UPG.KMAF.HW.A.0009.090307T1200Z-090308T0200Z/
/O.NEW.KMAF.HW.W.0016.090307T1300Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
147 PM MST FRI MAR 6 2009

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
70 MPH ARE EXPECTED SATURDAY. TRAVEL WILL BE HAZARDOUS ALONG U.S.
HIGHWAY 62 180 THROUGH GUADALUPE PASS DURING THIS TIME...AND
INDIVIDUALS DRIVING HIGH PROFILE VEHICLES SHOULD CONSIDER
ALTERNATE ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
000 
WWUS74 KMAF 070219
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 PM CST FRI MAR 6 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TONIGHT AND 
SATURDAY...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE
MOUNTAINS TONIGHT...THEN PERSIST THROUGH SATURDAY AS AN UPPER
LEVEL STORM SYSTEM CURRENTLY OVER THE INTERMOUNTAIN WEST PASSES TO
THE NORTH OF THE REGION.  THE WINDS WILL BEGIN TO DECREASE EARLY
SATURDAY EVENING.

NMZ027-TXZ258-071100-
/O.EXT.KMAF.HW.W.0016.090307T0600Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
719 PM MST FRI MAR 6 2009

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
8 PM MST SATURDAY...

WEST TO SOUTHWEST SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP
TO 70 MPH ARE EXPECTED LATER TONIGHT AND SATURDAY.  TRAVEL WILL BE
HAZARDOUS ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS DURING
THIS TIME...AND INDIVIDUALS DRIVING HIGH PROFILE VEHICLES SHOULD
CONSIDER ALTERNATE ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 071133
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CST SAT MAR 7 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE
MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS TODAY...AND PERSIST
THROUGH TONIGHT AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH
OF THE REGION. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO
70 MPH ARE EXPECTED ACROSS THE MOUNTAINS WITH THIS SYSTEM.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE ACROSS ADJACENT PLAINS. THE WINDS WILL BEGIN TO DECREASE
THIS EVENING.

NMZ027-TXZ258-072200-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
433 AM MST SAT MAR 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-072200-
/O.NEW.KMAF.WI.Y.0006.090307T1700Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
533 AM CST SAT MAR 7 2009 /433 AM MST SAT MAR 7 2009/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. 

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF SOUTH
EASTERN NEW MEXICO AND THE VAN HORN CORRIDOR THIS MORNING...AND
PERSIST THROUGH TONIGHT AS AN UPPER LEVEL STORM SYSTEM PASSES TO
THE NORTH OF THE REGION. WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH ARE EXPECTED WITH THIS SYSTEM. THE WINDS WILL BEGIN TO
DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 071525
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 AM CST SAT MAR 7 2009

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY...

.WINDS ARE EXPECTED TO INCREASE ACROSS THE GUADALUPE MOUNTAINS...
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS AND SOUTHEASTERN NEW
MEXICO PLAINS TODAY. THESE WINDS WILL PERSIST THROUGH THIS EVENING 
AS AN UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION.
SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE MOUNTAINS. SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH WILL BE POSSIBLE ACROSS THE ADJACENT PLAINS.
THE WINDS WILL BEGIN TO DECREASE THIS EVENING.

TXZ074-080200-
/O.EXA.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
925 AM CST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE
EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-080200-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
825 AM MST SAT MAR 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-080200-
/O.CON.KMAF.WI.Y.0006.090307T1700Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
925 AM CST SAT MAR 7 2009 /825 AM MST SAT MAR 7 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

.SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS PORTIONS OF
SOUTHEASTERN NEW MEXICO AND THE VAN HORN CORRIDOR THIS MORNING...
AND PERSIST THROUGH THIS EVENING AS AN UPPER LEVEL STORM SYSTEM 
PASSES TO THE NORTH OF THE REGION. WINDS OF 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS SYSTEM. THE WINDS WILL
BEGIN TO DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 080202
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 PM CST SAT MAR 7 2009

...HIGH WINDS CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM OVER THE CENTRAL ROCKIES WILL
CONTINUE TO TRANSLATE EAST TONIGHT. A DECREASE IN WIND SPEEDS
ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR AS WELL AS THE PLAINS
OF SOUTHEASTERN NEW MEXICO HAS ALREADY BEEN OBSERVED. WINDS ACROSS
THE GUADALUPE AND DAVIS MOUNTAINS CAN STILL EXPECT STRONG WINDS
THROUGH 9 PM CST OR 8 PM MST.

NMZ028-029-033-TXZ057-080315-
/O.EXP.KMAF.WI.Y.0006.000000T0000Z-090308T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN
802 PM CST SAT MAR 7 2009 /702 PM MST SAT MAR 7 2009/

...WIND ADVISORY WILL EXPIRE AT 8 PM CST /7 PM MST/ THIS
EVENING...

A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THROUGH THE
REMAINDER OF THIS EVENING AND THE OVERNIGHT HOURS. WIND SPEEDS
WILL REMAIN BELOW WIND ADVISORY LEVELS...THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ027-TXZ074-258-080315-
/O.CON.KMAF.HW.W.0016.000000T0000Z-090308T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
802 PM CST SAT MAR 7 2009 /702 PM MST SAT MAR 7 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND HIGHER ELEVATIONS
OF THE DAVIS MOUNTAINS. A GRADUAL DECREASE IN WINDS SPEEDS IS
ANTICIPATED LATE THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 6, 1:38 PM MST, 9 minutes earlier.

Area forecast discussion, Mar 6, 1:38 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST FRI MAR 6 2009

.DISCUSSION...

INCREASING CLOUDS ACROSS THE AREA MAY BE INHIBITING MIXING SOME
AND PREVENTING WINDS FROM GETTING QUITE AS HIGH AS EXPECTED. TEMPS
HOWEVER ARE PRETTY MUCH ON TARGET MAKING TODAY A PLEASANT DAY. AN
UPPER LEVEL TROUGH CURRENTLY OVER THE WESTERN US WILL MOVE EAST
OVERNIGHT INCREASING WINDS IN THE GUADALUPE MOUNTAINS AND HAVE
GONE AHEAD AND ISSUED A HIGH WIND WARNING FOR THAT AREA. SOME OF
THESE WINDS MAY SPREAD OUT INTO THE ADJACENT PLAINS IN
CULBERSON...EDDY...AND LEA COUNTIES AND MAY REQUIRE A WIND
ADVISORY TO BE ISSUED...BUT WILL LET THE MID SHIFT MAKE THE FINAL
DECISION SINCE WE STILL HAVE SOME TIME. AMPLE MID AND UPPER LEVEL
MOISTURE IS POURING IN FROM THE PACIFIC AND WILL KEEP CLOUDS IN
THROUGH 24 HOURS. THIS WILL KEEP TEMPS TOMORROW A FEW DEGREES
COOLER THAN TODAY AND SOME OF THE MOISTURE COULD MIX TO THE
SURFACE KEEPING HUMIDIITES UP A BIT. ANOTHER QUESTION WILL BE THE
POSITION OF THE DRYLINE TOMORROW. THE 12Z NAM WAS HOLDING IT
FURTHER WEST THAN THE 12Z GFS...HOWEVER THE 18Z NAM HAS PUSHED
THIS FEATURE EAST TO OUR EASTERN CWA BOUNDARY AND PREFER THAT
POSITION BETTER GIVEN THE HELP FROM THE SOUTHWESTERLY LOWER AND
MID LEVEL FLOW.

SUNDAY AND EARLY NEXT WEEK ARE PRETTY MUCH CARBON COPIES OF EACH
OTHER WITH ABOVE NORMAL TEMPS AND BREEZY CONDITIONS CONTINUING A
BORDERLINE FIRE WEATHER THREAT. THE FORECAST CONCERN IN THE
EXTENDED PERIOD IS THE EVOLUTION OF ANOTHER WEST COAST UPPER
TROUGH AND ITS ASSOCIATED COLD FRONT. THE GFS AND ECMWF HAVE COME
INTO DECENT AGREEMENT THAT A COLD AIR MASS WILL PUSH INTO WEST
TEXAS AND EASTERN NEW MEXICO WEDNESDAY AND WILL HANG AROUND FOR A
FEW DAYS. WITH THE COLD AIR MASS IN PLACE...SOUTHEASTERLY 850MB
WINDS WILL ADVECT MOISTURE NORTHWARD SATURATING THE LOWER LEVELS
AND BRINGING OUR FIRST DECENT CHANCE FOR PRECIP IN A FEW WEEKS AS
AN UPPER DISTURBANCE MOVES ACROSS THE AREA PROVIDING THE NEEDED
INSTABILITY. I HAVE UPPED POPS TO AS HIGH AS 40 PERCENT ACROSS THE
EASTERN BASIN WHICH MAY BE AGGRESSIVE BUT IS IN LINE WITH MEX
GUIDANCE AND THIS SITUATION SEEMS SOLID ENOUGH TO START RAMPING UP
POPS EVEN AT SUCH EXTENDED RANGES. THE BIGGEST UNCERTAINTY IN THE
FORECAST IS THE TIMING OF THE UPPER DISTURBANCE WITH THE GFS
FASTER THAN THE ECMWF. THEREFORE DO NOT BE SURPRISED TO SEE THE
POPS BOUNCE AROUND A BIT IN THE COMING DAYS UNTIL CONFIDENCE
INCREASES IN THE EXACT TIMING OF EVERYTHING COMING TOGETHER.

HENNIG

&&

.FIRE WEATHER...
THICK UPPER LEVEL CLOUDS HAVE PREVENTED MIXING TODAY AND IS
KEEPING THE WINDS FROM MEETING RED FLAG CRITERIA. THE CLOUDS WILL
CONTINUE ACROSS THE AREA TOMORROW BUT THE WINDS WILL BE INCREASING
AS AN UPPER DISTURBANCE APPROACHES THE AREA AND RED FLAG
CONDITIONS APPEAR MORE CERTAIN. THE BIG QUESTION FOR TOMORROW IS
HOW FAR EAST WILL THE RED FLAG CONDITIONS BE SEEN? WINDS WILL NOT
BE THE ISSUE FOR MOST OF THE AREA WITH PERHAPS WIND ADVISORY WIND
SPEEDS POSSIBLE IN SOUTHEASTERN NEW MEXICO AND ISOLATED PORTIONS
OF WEST TEXAS. MINIMUM AFTERNOON HUMIDITIES WILL BE THE BIG
CONCERN AS THE INCREASING MID AND UPPER LEVEL MOISTURE WILL
PREVENT THE LOWER LEVELS FROM REACHING THEIR MAXIMUM POTENTIAL FOR
DRYING AND COULD KEEP HUMIDITIES IN THE 15 TO 20 PERCENT RANGE.
AN ADDED FORECAST CONCERN WILL BE THE POSITION OF A DRYLINE IN THE
EASTERN PERMIAN BASIN WHICH COULD DETERMINE THE LOCATION OF THE
GREATEST MOISTURE. THEREFORE DECIDED TO UPGRADE THE FIRE WEATHER
WATCH TO A WARNING IN EASTERN NEW MEXICO AND THE UPPER TRANS PECOS
REGION OF WEST TEXAS FOR TOMORROW. WILL LEAVE THE FIRE WEATHER
WATCH GOING IN THE PERMIAN BASIN SINCE CONDITIONS AT THIS TIME
APPEAR MARGINAL.

FIRE WEATHER WILL CONTINUE TO BE A CONCERN...THOUGH ONLY A
MARGINAL ONE...SUNDAY INTO TUESDAY. A COLD FRONT WILL MOVE INTO
THE AREA WEDNESDAY AND SHOULD GREATLY DIMINISH FIRE WEATHER
CONCERNS WITH LOWER TEMPERATURES AND EVEN THE CHANCE FOR SOME
RAINFALL.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              59  82  50  80  /   0   0   0   0
CARLSBAD NM                55  78  46  77  /   0   0   0   0
DRYDEN TX                  58  80  59  82  /   0   0   0   0
FORT STOCKTON TX           58  88  56  81  /   0   0   0   0
GUADALUPE PASS TX          51  73  42  75  /   0   0   0   0
HOBBS NM                   53  77  42  76  /   0   0   0   0
MARFA TX                   46  75  43  76  /   0   0   0   0
MIDLAND INTL AIRPORT TX    56  79  48  79  /   0   0   0   0
ODESSA TX                  57  82  48  80  /   0   0   0   0
WINK TX                    56  86  50  84  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 6 AM TO 8 PM MST SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 10 AM TO 7 PM MST SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...
     UPTON.

     HIGH WIND WARNING FROM 6 AM TO 8 PM MST SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 8 PM CST /7 PM
     MST/ SATURDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

&&

10
Hazardous weather outlook, Mar 6, 12:44 PM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CST FRI MAR 6 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
144 PM CST FRI MAR 6 2009 /1244 PM MST FRI MAR 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM...DRY...AND WINDY CONDITIONS THIS AFTERNOON ACROSS SOUTHEAST
NEW MEXICO WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. A RED
FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW
MEXICO PLAINS AND MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE WEATHER CONCERNS WILL CONTINUE ON SATURDAY AS DRY AND WINDY
CONDITIONS EXPAND EASTWARD FROM SOUTHEASTERN NEW MEXICO INTO THE
TRANS PECOS AND PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT
SATURDAY FOR AREAS ALONG AND WEST OF A HOBBS TO ALPINE LINE. A
FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR THE REMAINDER OF
WEST TEXAS ALONG AND NORTH OF INTERSTATE 10.

A HIGH WIND WARNING IS IN EFFECT SATURDAY FOR THE GUADALUPE
MOUNTAINS FOR SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 75
MPH.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:17 AM MSTRed Flag WarningMAF15 hr
Mar 6, 4:25 AM MSTHigh Wind WatchMAF9 hr
Mar 6, 1:42 PM MSTRed Flag WarningMAFAndrews, Crane, Dawson, Ector, Gaines, Loving and 4 more29 hr

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.